MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: abdominal sarcoma.Event description: [translation] the jaws of the device remained blocked, impossible to open it after having coagulated.We were forced to put in another device to cut the vessel and performed a scissor cut.This problem caused an extension of the intervention and a real risk for the patient.Additional information received by applied medical representative via email on 18mar23: abdominal sarcoma.Patient ok.Date of the event: (b)(6) 2023.Bipolar forceps, electrocautery were used.The jaws remained blocked after the coagulation step, there had been no difficulties with the blade before.The tissues were sectioned and then the jaws were forced to be opened there was no associated bleeding.The incident only took place once.They took another eb217.This happened at the beginning of the procedure.Intervention: we were forced to use another clamp to cut the vessel and performed a section with scissors.Device replacement.Patient status: this problem resulted in a longer procedure and a real risk for the patient.Patient ok.
 
Event or Problem Description
Procedure performed: abdominal sarcoma event description: [translation] the jaws of the device remained blocked, impossible to open it after having coagulated.We were forced to put in another device to cut the vessel and performed a scissor cut.This problem caused an extension of the intervention and a real risk for the patient.Additional information received by applied medical representative via email on 18mar23: abdominal sarcoma.Patient ok.Date of the event: 18mar23.Bipolar forceps, electrocautery were used.The jaws remained blocked after the coagulation step, there had been no difficulties with the blade before.The tissues were sectioned and then the jaws were forced to be opened there was no associated bleeding.The incident only took place once.They took another eb217.This happened at the beginning of the procedure.Additional information received by applied medical representative via email on 5jun23: the eb217 sent back is the good one and it was on the (b)(6) 2023 intervention: we were forced to use another clamp to cut the vessel and performed a section with scissors.Device replacement.Patient status: this problem resulted in a longer procedure and a real risk for the patient.Patient ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing confirmed the complainant¿s experience of the jaws not opening.Upon closer inspection, insufficient crimping of the cover tube, a metal component within the shaft, was observed.Based on the condition of the returned unit and the description of the event, the reported event was caused by the insufficient crimping of the cover tube, leading to displacement of the jaws from its intended position during trigger actuation to open the jaws.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction: b3 (date of event) and d10 (therapy date) is being corrected based on the device log pulled from the returned event unit.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16594653
Report Number2027111-2023-00394
Device Sequence Number11518616
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)241116(30)01(10)1434625
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberEB217
Device Catalogue Number101475458
Device Lot Number1434625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIPOLAR FORCEPS; BIPOLAR FORCEPS; ELECTROCAUTERY; ELECTROCAUTERY; GENERATOR; GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown